Alert archive / Utah / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 1, 2012, 5:40 PM MDT for Davis County, Utah. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2012, 5:40 PM MDT (23:40 UTC)
- Expired
- Sep 1, 2012, 6:10 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Davis County, UT
The radar
The Salt Lake City radar (KMTX), 48 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:51 PM MDT | HAIL 1 | Farmington, UT | ONE INCH HAIL REPORTED IN FARMINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 12:59 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
273 WUUS55 KSLC 012340 SVRSLC UTC011-020030- /O.NEW.KSLC.SV.W.0026.120901T2340Z-120902T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 540 PM MDT SAT SEP 1 2012 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DAVIS COUNTY IN UTAH * UNTIL 630 PM MDT * AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF SYRACUSE...OR 7 MILES SOUTHWEST OF LAYTON...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE... SYRACUSE... CENTERVILLE... KAYSVILLE... LAYTON... FARMINGTON... FRUIT HEIGHTS AND EAST LAYTON PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING. && LAT...LON 4110 11188 4092 11185 4095 11206 4110 11216 TIME...MOT...LOC 2340Z 239DEG 33KT 4103 11202 $$ MPS
2 follow-up statements
639 WWUS55 KSLC 012354 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 554 PM MDT SAT SEP 1 2012 UTC011-020030- /O.CON.KSLC.SV.W.0026.000000T0000Z-120902T0030Z/ DAVIS UT- 554 PM MDT SAT SEP 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EAST CENTRAL DAVIS COUNTY... AT 550 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED NEAR LAYTON...MOVING NORTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING. && LAT...LON 4110 11188 4092 11185 4094 11198 4110 11204 TIME...MOT...LOC 2354Z 239DEG 33KT 4110 11187 $$ MPS
229 WWUS55 KSLC 020010 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 610 PM MDT SAT SEP 1 2012 UTC011-020020- /O.CAN.KSLC.SV.W.0026.000000T0000Z-120902T0030Z/ DAVIS UT- 610 PM MDT SAT SEP 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIS COUNTY IS CANCELLED... THE STORM HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING. LAT...LON 4110 11188 4092 11185 4094 11198 4110 11204 TIME...MOT...LOC 0010Z 239DEG 33KT 4118 11170 $$ MPS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:54 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 1, 2:54 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 PM MDT SAT SEP 1 2012
.SYNOPSIS...A MOIST SOUTHWEST FLOW WILL REMAIN OVER THE AREA
TODAY. DRIER AIR WILL MOVE INTO ALL BUT SOUTHEAST UTAH TOMORROW.
MOISTURE WILL SLOWLY RETURN TO SOUTHERN UTAH DURING THE MIDWEEK
PERIOD.
&&
.DISCUSSION...SOUTHWEST FLOW OVER THE AREA THIS AFTERNOON IS
DRAWING MONSOONAL MOISTURE INTO MUCH OF THE STATE. PWS ARE HIGHEST
OVER SOUTHEAST UTAH...WHERE SATELLITE INDICATES VALUES IN EXCESS
OF ONE INCH. 0.8-1.0 INCH VALUES ARE COMMON OVER MUCH OF THE REST
OF THE FORECAST AREA...THOUGH DRIER AIR MOVING INTO SOUTHWEST UTAH
HAS DROPPED PWS INTO THE 0.5-0.6 RANGE. GIVEN THIS DRYING...HAVE
DECIDED TO REMOVE SOUTHWEST UTAH FROM THE FLASH FLOOD WATCH.
FLOODING THREAT CONTINUES ACROSS THE REST OF SOUTHERN UTAH SO HAVE
KEPT THE WATCH GOING FOR THOSE AREAS.
SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT FOR MUCH OF
NORTHERN AND CENTRAL UTAH AS WELL AS SOUTHWEST WYOMING. AMPLE
MOISTURE COMBINED WITH SHORTWAVE ENERGY EJECTING FROM THE TROUGH
OFF THE CALIFORNIA COAST AND GOOD JET SUPPORT IS CREATING AN
UNUSUALLY FAVORABLE ENVIRONMENT FOR LARGE HAIL/GUSTY WINDS. THREAT
LOOKS TO CONTINUE INTO THE EARLY EVENING BEFORE THE VORT MAX MOVES
OUT OF THE AREA AND DRIER AIR STARTS TO SPREAD NORTHWARD.
DRIER AIR WILL CONTINUE TO SPREAD INTO THE AREA TONIGHT AND
TOMORROW. PWS IN THE 0.3-0.5 RANGE SHOULD BE COMMON BY TOMORROW
AFTERNOON OVER ALL BUT SOUTHEAST UTAH...LIMITING CONVECTION.
MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE
SOUTHEAST...HOWEVER...AND PWS IN EXCESS OF ONE INCH SHOULD SUPPORT
SOME CONVECTION EVEN IN THE ABSENCE OF A WELL DEFINED FORCING
MECHANISM. GFS CONTINUES TO INDICATE THAT MOISTURE WILL REMAIN
SIMILAR ON MONDAY AND SLOWLY DRIFT NORTHWARD TUESDAY THROUGH THE
LATTER PART OF THE WORK WEEK...KEEPING SOME CONVECTION AROUND. 12Z
ECMWF IS DRIER...HOWEVER...AS IT KEEPS A MORE W/NW FLOW ALOFT. EC
INDICATES SOME MOISTURE CREEPING BACK NORTHWARD WEDNESDAY/THURSDAY
AS THE FLOW BECOMES MORE SOUTHERLY IN RESPONSE TO A PACIFIC
NORTHWEST TROUGH MOVING ACROSS CANADA. BEHIND THIS TROUGH...BOTH
MODELS SHOW THE RIDGE AXIS AMPLIFYING OVER THE STATE...BRINGING
DRIER AIR BACK TO THE ENTIRE FORECAST AREA.
TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY BELOW CLIMO OVER THE
NEXT COUPLE OF DAYS...WITH TEMPS SLOWLY WARMING TO A BIT ABOVE
SEASONAL NORMS BY WIDWEEK AS HIGH PRESSURE STARTS TO BUILD.
&&
.AVIATION...SOUTH WINDS WILL PREVAIL THROUGH THE EVENING HOURS AT
KSLC TERMINAL. ALTHOUGH THUNDERSTORMS AT THE TERMINAL LOOKS TO BE
MINIMAL THROUGH 22Z THE POTENTIAL WILL INCREASE SUBSTANTIALLY
BETWEEN 22 AND 24Z WITH GUSTY ERRATIC WINDS AND A 30 PERCENT CHANCE
FOR MVFR VIS. THUNDERSTORMS COULD LINGER THROUGH ABOUT 03Z.
&&
.FIRE WEATHER...WIDESPREAD STORMS HAVE DEVELOPED THIS
AFTERNOON...WITH THE GREATEST AND COVERAGE AND INTENSITY ACROSS
NORTHERN UTAH WHERE THERE IS JET SUPPORT ALOFT. STORMS ARE MORE
ISOLATED ACROSS SOUTHERN UTAH...BUT WILL BECOME MORE WIDESPREAD THIS
AFTERNOON. WITH THESE STORMS...EXPECT LIGHTNING...HAIL...GUSTY
WINDS...AND HEAVY RAIN. DRIER AIR WILL MOVE INTO SOUTHERN UTAH THIS
EVENING...DIMINISHING STORM ACTIVITY. HOWEVER...ACROSS NORTHERN
UTAH...STORMS WILL CONTINUE PAST SUNSET.
A DRYING TREND WILL CONTINUE TOMORROW...AND BY TOMORROW AFTERNOON
MOISTURE WILL BE CONFINED TO SOUTHEASTERN UTAH...WHERE ISOLATED
SHOWERS WILL DEVELOP IN THE AFTERNOON. WINDS WILL REMAIN ELEVATED
TOMORROW...WITH THE POTENTIAL FOR ISOLATED PORTIONS OF
NORTHWESTERN TO SEE CRITICAL WINDS. HOWEVER...WITH BORDERLINE RH
VALUES...DO NOT FEEL THAT A RED FLAG WARNING IS NECESSARY.
MOISTURE WILL RETURN TO THE STATE FROM THE SOUTH MIDWEEK NEXT
WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ008-010-012-013-020-021-517-518.
SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
UTZ001>016-517-518.
WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
WYZ021.
&&
PUBLIC...TRAPHAGAN
FIRE WEATHER...HOSENFELD
AVIATION...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Sep 1, 2:24 PM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 224 PM MDT SAT SEP 1 2012 UTZ001>016-019>021-517-518-WYZ021-021400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 224 PM MDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE OUTLOOK AREA THROUGH THIS EVENING. THERE IS A GOOD CHANCE OF LOCALLY HEAVY RAINFALL FROM THESE STORMS...ESPECIALLY OVER CENTRAL AND SOUTHERN UTAH...AND FLASH FLOODING IS POSSIBLE...MAINLY IN THE MORE FLOOD PRONE AREAS ACROSS SOUTHERN AND CENTRAL UTAH SUCH AS SLOT CANYONS... NORMALLY DRY WASHES AND RECENT BURN SCARS. SOME STORMS MAY BE SEVERE...PARTICULARLY OVER NORTHERN AND CENTRAL UTAH...WITH LARGE HAIL AND GUSTY WINDS THE MOST LIKELY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRYING WILL SPREAD INTO THE NORTHERN AND CENTRAL OUTLOOK AREA SUNDAY AND CONTINUE THROUGH THE FIRST PART OF THE WEEK...ALTHOUGH ISOLATED AFTERNOON MOUNTAIN THUNDERSTORMS ARE STILL POSSIBLE. SOME MOISTURE WILL REMAIN ACROSS ABOUT THE SOUTHERN THIRD OF THE AREA WHERE THE THREAT OF AFTERNOON THUNDERSTORMS WILL CONTINUE ...THEN WORK BACK NORTH AROUND MIDWEEK BRINGING A GREATER THREAT OF THUNDERSTORMS BACK INTO THAT AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Sep 1, 4:10 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
410 PM MDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 29 E WENDOVER 40.74N 113.47W
09/01/2012 M62 MPH TOOELE UT MESONET
INTERSTATE 80 AT MP29.
&&
GMLocal storm report, Sep 1, 4:25 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
425 PM MDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 7 W WATTIS 39.54N 111.16W
09/01/2012 EMERY UT EMERGENCY MNGR
DEBRIS FLOW FROM THE SEELEY BURN SCAR ORIGINATING FROM
POLE AND ENGINEER CANYONS. CAR SIZED BOULDERS OVER SR31
AT THE BASE OF POLE CANYON.
&&
HOSENFELDSpecial weather statement, Sep 1, 4:42 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 442 PM MDT SAT SEP 1 2012 UTZ002-006-007-012330- NORTHERN WASATCH FRONT UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT- 442 PM MDT SAT SEP 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...SOUTHERN CACHE...NORTHERN DAVIS...WEBER AND EASTERN BOX ELDER COUNTIES UNTIL 530 PM MDT... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOOPER...OR 15 MILES WEST OF OGDEN...MOVING NORTHEAST AT 30 MPH. DIME TO PENNY SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WEST WARREN... CLINTON AND SUNSET... WARREN... WEST WEBER... ROY AND RIVERDALE... PLAIN CITY... SLATERVILLE... WILSON AND SOUTH OGDEN... FARR WEST... HARRISVILLE AND OGDEN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4153 11190 4114 11155 4110 11228 4125 11241 TIME...MOT...LOC 2242Z 235DEG 28KT 4123 11224 MPS
Local storm report, Sep 1, 5:06 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
506 PM MDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL GARRISON 38.93N 114.03W
09/01/2012 M1.00 INCH MILLARD UT BROADCAST MEDIA
&&
GMSpecial weather statement, Sep 1, 5:10 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 510 PM MDT SAT SEP 1 2012 CORRECTED WATCH TYPE UTZ002-006-007-012330- NORTHERN WASATCH FRONT UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT- 510 PM MDT SAT SEP 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...SOUTHERN CACHE...NORTHERN DAVIS...WEBER AND EASTERN BOX ELDER COUNTIES UNTIL 530 PM MDT... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOOPER...OR 15 MILES WEST OF OGDEN...MOVING NORTHEAST AT 30 MPH. DIME TO PENNY SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WEST WARREN... CLINTON AND SUNSET... WARREN... WEST WEBER... ROY AND RIVERDALE... PLAIN CITY... SLATERVILLE... WILSON AND SOUTH OGDEN... FARR WEST... HARRISVILLE AND OGDEN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4153 11190 4114 11155 4110 11228 4125 11241 TIME...MOT...LOC 2242Z 235DEG 28KT 4123 11224 MPS
Special weather statement, Sep 1, 5:26 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 PM MDT SAT SEP 1 2012
UTZ002-020015-
NORTHERN WASATCH FRONT UT-
526 PM MDT SAT SEP 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIS AND SOUTHWESTERN WEBER
COUNTIES UNTIL 615 PM MDT...
AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SYRACUSE...OR 13 MILES WEST
OF LAYTON...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WEST POINT AND HOOPER...
SYRACUSE...
CLEARFIELD... SUNSET AND CLINTON...
LAYTON... HILL AIR FORCE BASE... KAYSVILLE... RIVERDALE...
ROY... FARMINGTON... WEST HAVEN AND CENTERVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4130 11197 4088 11184 4093 11195 4089 11225
4111 11238
TIME...MOT...LOC 2326Z 245DEG 20KT 4102 11216
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:47 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 58 min |
| Aug 31, 8:42 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 78 min |
| Aug 31, 9:40 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Tooele, Weber | 35 min |
| Aug 31, 10:20 PM MDT | Special Weather Statement | SLC | Cache, Davis, Morgan, Rich, Weber | 70 min |
| Sep 1, 11:04 AM MDT | Special Weather Statement | SLC | Millard | 56 min |
| Sep 1, 12:01 PM MDT | Special Weather Statement | SLC | Millard | 59 min |
| Sep 1, 12:40 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Millard | 50 min |
| Sep 1, 1:19 PM MDT | Special Weather Statement | SLC | 41 min | |
| Sep 1, 1:32 PM MDT | Special Weather Statement | SLC | Juab | 43 min |
| Sep 1, 1:34 PM MDT | Flash Flood Warning | SLC | Juab, Millard | 4 hr |
| Sep 1, 1:46 PM MDT | Severe Thunderstorm Warning | SLC | Millard | 32 min |
| Sep 1, 1:47 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Sanpete, Utah | 43 min |
| Sep 1, 2:05 PM MDT | Special Weather Statement | SLC | Emery | 40 min |
| Sep 1, 2:34 PM MDT | Special Weather Statement | SLC | Utah | 56 min |
| Sep 1, 2:38 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 37 min |
| Sep 1, 3:01 PM MDT | Flash Flood Warning | SLC | Carbon, Emery | 3 hr |
| Sep 1, 3:17 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 58 min |
| Sep 1, 4:16 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 59 min |
| Sep 1, 4:42 PM MDT | Special Weather Statement | SLC | Weber | 48 min |
| Sep 1, 5:10 PM MDT | Special Weather Statement | SLC | Weber | 20 min |
| Sep 1, 5:26 PM MDT | Special Weather Statement | SLC | Davis | 49 min |
| Sep 1, 5:33 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 57 min |
| Sep 1, 5:52 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Summit, Weber | 38 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.